Nebraska, 2006

Hail and Damaging Winds in Nebraska, July 1, 2006

July 1, 2006 · NWS LBF · 3 events in 1 county or zone

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 1, 4:21 PM CST, 49 minutes earlier.

Area forecast discussion, Jul 1, 4:21 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT SAT JUL 1 2006

.UPDATE...
UPDATED TO ADD SEVERE THUNDERSTORM WATCH 570 FOR EASTERN NEBRASKA PANHANDLE.

&&

.PREV DISCUSSION... (ISSUED 321 PM CDT SAT JUL 1 2006)

DISCUSSION...
ONGOING CONVECTION EMERGING FROM THE FRONT RANGE SHOULD TRANSLATE
EWD THIS EVENING. WAA IS POISED ACROSS KS/SE CO. SHEAR IS ADEQUATE
FOR SUPERCELLS. LINEAR WIND FIELDS ALOFT SUGGEST SPLITTING STORMS...
POSSIBLY LEFT DOMINANT NORTH OF THE SFC FRONT. RT DOMINANT ALONG AND
SOUTH OF THE FRONT. FOR SUNDAY...MORE OF THE SAME. MOISTURE
INCREASES. THE WRF SUGGESTS OVER 1.5 PWS AND WEAK STEERING CURRENTS
SUNDAY NIGHT. SHEAR IS ADEQUATE...35KT. ACTIVITY SHOULD FIRE EVENING
ONWARD. MONDAY...GENERALLY QUIET BUT THE GFS...THE PREFERRED AND
WETTER SOLN... SHOWS A LATE EVENING MCS DEVELOPING AND CARRYING ON
INTO TUESDAY MORNING AND EVEN TUESDAY AFTN. WENT WITH IT. THE
MOISTURE IS THERE. TROPICAL MOISTURE HAS INFILTRATED THE BROAD RIDGE
COVERING THE WRN U.S.

TEMPS THRU TUESDAY ARE A BLEND OF WRF 2M...GUIDANCE.

EXTENDED...FCST IS DRY AT THIS POINT. CANADIAN RIDGE BUILDS IN...
PRESUMABLY IN THE WAKE OF TUESDAYS RAIN...IF THAT VERIFIES. THE
HEAT COULD RETURN FRIDAY...IF LOW PRESSURE WERE TO DEVELOP ACROSS
THE NRN HIGH PLAINS AND DRIFT EAST AS PROGGED BY THE GFS.

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR
SHERIDAN GARDEN AND DEUEL COUNTIES.

&&

COLE/POWER
Hazardous weather outlook, Jul 1, 2:33 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT JUL 1 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-022045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SAT JUL 1 2006 /233 PM MDT SAT JUL 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO
TONIGHT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA EXCEPT FOR
THE AREA ALONG THE NORTHERN BORDER. A FRONT HAS STALLED ALONG THE
FROM NORTHWEST KANSAS INTO EAST CENTRAL NEBRASKA...WITH AREAS ALONG
AND NORTH OF THE FRONT EXPECTED TO BE THE FAVORED REGION FOR SUPER
CELL DEVELOPMENT WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FRONT REMAINS NEARLY STATIONARY ON THE CENTRAL PLAINS...THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN NORTH CENTRAL
THROUGH SOUTHWEST NEBRASKA. THERE IS A THREAT AGAIN MONDAY IN MOST
OF WESTERN AND NORTH CENTRAL NEBRASKA. ANOTHER FRONT MOVING IN
FROM THE NORTHEAST WILL REDUCE THE THREAT OF THUNDERSTORMS IN MUCH
OF CENTRAL AND NORTH CENTRAL NEBRASKA WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT AND AGAIN SUNDAY
AND MONDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The radar

The Goodland radar (KGLD), 158 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Frontier

When
July 1, 5:10 PM CST
Where
Frontier County, 11 mi S of Stockville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.367, -100.383

Thunderstorm Wind, Frontier

When
July 1, 5:10 PM CST
Where
Frontier County, 10 mi S of Stockville
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.383, -100.383

Thunderstorm winds pushed 2 grain trailers 5 to 7 feet and broke numerous 6 to 10 inch diameter tree limbs.

Thunderstorm Wind, Frontier

When
July 1, 5:15 PM CST
Where
Frontier County, 12 mi SSE of Stockville
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.367, -100.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519439, 5519440, 5519438.